SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Model Number |
72204394 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/07/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during reconstruction of a pcl, inside the patient, 7 mm diameter femoral and tibial tunnels were carved and the respective fixation of the graft to the bone (femoral condyle) was carried out with screw biosure regenesorb 7mm x 20mm.When the screw was passed, it abused the graft terribly, causing some fibers to break and the diameter of the graft to be smaller.To prevent the graft from breaking completely, the femoral fixation is not performed in a conventional manner, but instead, the surgical technique was changed and a 4.5 mm cortical screw post from another commercial company was used.The device was used to perform tibial fixation.It is unknown if a delay occurred.No further complications reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.¿ a complaint history review found similar reported events.A review of the material table, found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.¿ a risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.¿no relevant supporting clinical information has been provided to assist with a clinical investigation.Per e-mail communication, ¿seeing that the device did not work as expected, it was decided to remove it, change the surgical technique.¿ the patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.¿ no containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.